Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Numerical solution of the $ {\mathbb{R}}$-linear Beltrami equation


Authors: Marko Huhtanen and Allan Perämäki
Journal: Math. Comp. 81 (2012), 387-397
MSC (2010): Primary 65R20, 65F10, 45Q05
Published electronically: August 9, 2011
MathSciNet review: 2833500
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The $ \mathbb{R}$-linear Beltrami equation appears in applications, such as the inverse problem of recovering the electrical conductivity distribution in the plane. In this paper, a new way to discretize the $ \mathbb{R}$-linear Beltrami equation is considered. This gives rise to large and dense $ \mathbb{R}$-linear systems of equations with structure. For their iterative solution, norm minimizing Krylov subspace methods are devised. In the numerical experiments, these improvements combined are shown to lead to speed-ups of almost two orders of magnitude in the electrical conductivity problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65R20, 65F10, 45Q05

Retrieve articles in all journals with MSC (2010): 65R20, 65F10, 45Q05


Additional Information

Marko Huhtanen
Affiliation: Institute of Mathematics, Aalto University, P.O. Box 11100, FI-00076 Aalto, Finland
Email: Marko.Huhtanen@tkk.fi

Allan Perämäki
Affiliation: Institute of Mathematics, Aalto University, P.O. Box 11100, FI-00076 Aalto, Finland
Email: Allan.Peramaki@tkk.fi

DOI: http://dx.doi.org/10.1090/S0025-5718-2011-02541-X
PII: S 0025-5718(2011)02541-X
Keywords: Beltrami equation, conductivity problem, dbar-equation, iterative methods
Received by editor(s): June 18, 2010
Received by editor(s) in revised form: December 15, 2010
Published electronically: August 9, 2011
Additional Notes: The research of both authors was supported by the Academy of Finland
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.